UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 14

of 'Salicylate poisoning in children and adolescents'

14
TI
Salicylate poisoning from enteric-coated aspirin. Delayed absorption may complicate management.
AU
Pierce RP, Gazewood J, Blake RL Jr
SO
Postgrad Med. 1991;89(5):61.
 
Acute salicylate poisoning with enteric-coated aspirin may result from accidental ingestion, a suicide attempt, or a complication of long-term therapy. Because absorption of enteric-coated aspirin is delayed, use of the Done nomogram to determine toxicity may lead to underestimating the severity of the poisoning. Treatment options include induction of emesis or diuresis, gastric lavage, administration of activated charcoal, and surgery.
AD
Department of Family and Community Medicine, University of Missouri--Columbia 65212.
PMID